Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Suffering from hair loss. Any good side effect free medication to stop it?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
Medical History
my dad side all bold, their boldness pattern starts after 29 yrs old and my mon side not bold, im starting to see my hair goes thinner, any advice? whats my chance of losing my hair? any good side effect free medication to stop it ?

thanks
Posted Sat, 11 Aug 2012 in Skin Hair and Nails
 
 
Answered by Dr. Rohit Batra 2 hours later
Dear Patient,
Thanks for your query to XXXXXXX
Androgenic alopecia or male pattern baldness is a heriditary condition and usually transfered through patients father and hence if you have a family history you might develop the same .
Minoxidil solution , finestride etc are drugs that are advised to control the disease and do carry a side effectprofile too. Suchh drugs can only be prescribed after a proper history and examination.
Usually its seen that once the body hair starts erupting the baldness starts and more the body hair , more the chances of going bald. Though some exceptions are always there.
Earlier the treatment is started , more are the hair which can be saved for later years.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Suffering from hair loss. Any good side effect free medication to stop it? 17 hours later
OK Minoxidil solution i heard that once u use it and stop you will loose you rhair quickly is that true?
do i need to stay on it all my life?

thanks
 
 
Answered by Dr. Rohit Batra 2 days later
Dear Patient,
Thanks for your follow up query and sorry for the delay in replying.
Yes, you are right when you say that minoxidil solution once stopped can led to a quick loss of hair and hence cant be stopped.
We start with a higher concentration and more no. of applications per day and slowly decrease the concentration and no. of applications for a sustained effect.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor